Alert archive / California / Red Flag Warnings in 2018
Red Flag Warning 9, NWS Sacramento, CA
NWS Sacramento, CA issued this red flag warning at Oct 6, 2018, 1:30 PM PDT. It took effect at Oct 6, 2018, 11:00 PM PDT. It was in force for 42 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2018, 1:30 PM PDT (20:30 UTC)
- In effect from
- Oct 6, 2018, 11:00 PM PDT
- Expired
- Oct 8, 2018, 5:00 PM PDT
- In force
- 42 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
156 WWUS86 KSTO 062030 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 130 PM PDT Sat Oct 6 2018 ...Red Flag Warning This Evening Through Monday Morning... .Building high pressure will bring warming temperatures, lowering humidity, and strong northerly wind to interior Northern California this weekend. Areas that did not see significant rains this past week will see rapid drying during the weekend. The combination of dry fuels, strong wind, and low humidity will likely lead to critical fire weather conditions late tonight into early Monday. CAZ215>219-264-279-071300- /O.UPG.KSTO.FW.A.0008.181007T0600Z-181008T1800Z/ /O.NEW.KSTO.FW.W.0009.181007T0600Z-181008T1800Z/ Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Carquinez Strait and Delta- Northern San Joaquin Valley in San Joaquin and Stanislaus Counties Below 1000 ft-Lake County Portion of Lake-Napa- Sonoma Unit-Eastern Mendocino NF- 130 PM PDT Sat Oct 6 2018 ...RED FLAG WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT MONDAY FOR WIND AND LOW HUMIDITY... The National Weather Service in Sacramento has issued a Red Flag Warning, which is in effect from 11 PM this evening to 11 AM PDT Monday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zones 215,216,219,264,AND 279. * WIND...North wind 15 to 30 mph with gusts to 45 mph, strongest during the day Sunday. * HUMIDITY...Minimum daytime humidities around 15 percent, with overnight humidity recoveries as low as 30 to 40 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
5 follow-up statements
285 WWUS86 KSTO 070900 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 200 AM PDT Sun Oct 7 2018 ...Red Flag Warning Today Through Monday Morning... .Building high pressure will bring warming temperatures, lowering humidity, and strong northerly winds to interior Northern California this weekend. Areas that did not see significant rains this past week will see rapid drying during the weekend. The combination of dry fuels, strong wind, and low humidity will likely lead to critical fire weather conditions late tonight into early Monday. CAZ215>219-264-279-072230- /O.CON.KSTO.FW.W.0009.000000T0000Z-181008T1800Z/ Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Carquinez Strait and Delta- Northern San Joaquin Valley in San Joaquin and Stanislaus Counties Below 1000 ft-Lake County Portion of Lake-Napa- Sonoma Unit-Eastern Mendocino NF- 200 AM PDT Sun Oct 7 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT MONDAY FOR WIND AND LOW HUMIDITY... * AFFECTED AREA...Fire weather zones 215,216,219,264,AND 279. * WIND...North wind 15 to 30 mph with gusts to 50 mph, strongest during the day Sunday. * HUMIDITY...Minimum daytime humidities around 15 percent, with overnight humidity recoveries as low as 30 to 40 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
281 WWUS86 KSTO 072204 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 304 PM PDT Sun Oct 7 2018 ...Red Flag Warning Through Monday Morning... .Critical fire weather conditions will continue through early Monday across portions of the Central Valley, the Delta, and Lake County due to a combination of dry fuels, strong wind, and low humidity. CAZ215>219-264-279-081300- /O.CON.KSTO.FW.W.0009.000000T0000Z-181008T1800Z/ Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Carquinez Strait and Delta- Northern San Joaquin Valley in San Joaquin and Stanislaus Counties Below 1000 ft-Lake County Portion of Lake-Napa- Sonoma Unit-Eastern Mendocino NF- 304 PM PDT Sun Oct 7 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT MONDAY FOR WIND AND LOW HUMIDITY... * AFFECTED AREA...Fire weather zones 215,216,219,264,AND 279. * WIND...North wind 15 to 30 mph with gusts to 50 mph, subsiding this evening. * HUMIDITY...Minimum daytime humidities around 15 percent, with overnight humidity recoveries as low as 30 to 40 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
791 WWUS86 KSTO 081224 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 524 AM PDT Mon Oct 8 2018 ...Red Flag Warning Through this Morning... .Critical fire weather conditions will continue through this morning across portions of the Central Valley, the Delta, and Lake County due to a combination of dry fuels, breezy north wind, and low humidity. Winds will decrease slowly this afternoon and evening with slightly higher humidity due to the decreasing wind. CAZ215>219-264-279-081800- /O.CON.KSTO.FW.W.0009.000000T0000Z-181008T1800Z/ Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Carquinez Strait and Delta- Northern San Joaquin Valley in San Joaquin and Stanislaus Counties Below 1000 ft-Lake County Portion of Lake-Napa- Sonoma Unit-Eastern Mendocino NF- 524 AM PDT Mon Oct 8 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING FOR WIND AND LOW HUMIDITY... * AFFECTED AREA...Fire weather zones 215,216,219,264,AND 279. * WIND...North wind 10 to 15 mph with gusts to 25 mph, subsiding late this afternoon and evening. * HUMIDITY...Minimum daytime humidities around around 20 to 25 percent. Poor to moderate morning RH recovery. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
708 WWUS86 KSTO 081605 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 905 AM PDT Mon Oct 8 2018 ...Red Flag Warning Through this Afternoon... .Critical fire weather conditions will continue through this afternoon across portions of the Central Valley, the Delta, and Lake County due to a combination of dry fuels, breezy north wind, and low humidity. Winds will decrease slowly this afternoon and evening, with slightly higher humidity due to the decreasing wind. CAZ215>219-264-279-090000- /O.EXT.KSTO.FW.W.0009.000000T0000Z-181009T0000Z/ Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Carquinez Strait and Delta- Northern San Joaquin Valley in San Joaquin and Stanislaus Counties Below 1000 ft-Lake County Portion of Lake-Napa- Sonoma Unit-Eastern Mendocino NF- 905 AM PDT Mon Oct 8 2018 ...RED FLAG WARNING NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON FOR WIND AND LOW HUMIDITY... * AFFECTED AREA...Fire weather zones 215,216,219,264,AND 279. * WIND...North wind 10 to 15 mph with gusts to 30 mph, subsiding late this afternoon and evening. * HUMIDITY...Minimum daytime humidity 15 to 25 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
475 WWUS86 KSTO 090002 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 502 PM PDT Mon Oct 8 2018 CAZ215>219-264-279-090115- /O.EXP.KSTO.FW.W.0009.000000T0000Z-181009T0000Z/ Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Carquinez Strait and Delta- Northern San Joaquin Valley in San Joaquin and Stanislaus Counties Below 1000 ft-Lake County Portion of Lake-Napa- Sonoma Unit-Eastern Mendocino NF- 502 PM PDT Mon Oct 8 2018 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 215, 216, 217, 218, 219, 264, AND 279... Winds will continue to decrease into the evening thus lowering the higher than normal fire conditions. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Oct 6, 3:20 AM PDT, 10 hours 10 minutes earlier.
Area forecast discussion, Oct 6, 3:20 AM PDT, 10 hours 10 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 320 AM PDT Sat Oct 6 2018 .SYNOPSIS... Strong, gusty and dry north winds develop this weekend increasing fire danger. Temperatures remaining a little below average over the weekend, then around average next week. && .DISCUSSION... Scattered showers have moved southward in the Sierra overnight as the cold front progresses southward. QPF has been light ranging from a few hundredths of an inch across the northern Sacramento Valley and northern mountains to locally up to two tenths of an inch across western Plumas County. Upper trough moving southward from the PacNW will continue to carve into the Great Basin today. Remaining showers across the northern Sierra are expected to taper off this morning, but more shower activity may develop later this afternoon into this evening south of Lake Tahoe as stronger energy digs southward. Main concern is the increasing north/northeast wind this weekend and the associated fire weather concerns. A band of highly anomalous winds (wind speeds 1:5 years, and a 30+ yr return interval in the Nly (V) component) correspond very closely to where the CNRFC 72 hr Observed Precip graphic showed very little recent rainfall (less than 0.10") from Solano Co into Contra Costa Co./Wrn San Joaquin/Wrn Stanislaus Counties, and this is raising fire weather concerns for this particular area. Using the NAM 925 mbs wind prog as a proxy for the wind gusts shows the potential for gusts into the low 40s kts (~45 mph) on the W side of the Sac Vly and into Solano Co., brushing Lake Co., and then into the N Bay area this evening and Sunday. Nly pressure gradients are forecast to peak out about 12-14 mbs tonight/Sunday and these gradients support sustained winds greater than 25 mph with gusts around 40 mph or higher in the valley. Lowering 5H heights, 850 mbs temps and thicknesses will result in cooler than average temps today, followed by some moderation in temps on Sun and into next week. Models are more in agreement than yesterday in keeping cyclonic flow over Norcal early next week, and in keeping our CWA dry. The dry, near surface continental flow from the Great Basin should result in strong radiational cooling overnight and some frost in the cold mountain valleys early next week, and chilly mornings and mild days elsewhere. && .EXTENDED DISCUSSION (Wednesday THROUGH Saturday) We will continue to see long wave troughing over the western US as we head into the extended period. This will keep high temperatures near to just below seasonal normals. Overnight lows will be chilly with sub-freezing readings in the mountain valleys with mid 40s to mid 50s across the Central Valley. The better forcing with the trough is expected to remain to our east keeping our area dry, though a few showers may be possible in the northern Sierra on Thursday as a stronger short-wave moves through. The troughing pattern will start to push east into next weekend and we will see more zonal flow to short wave ridging. This will start to bring a warming trend. && .AVIATION... Mainly VFR conditions are expected the next 24 hours except local MVFR continuing in the northern Sierra Nevada until about 18Z with isolated showers. Light northerly winds at TAF sites become breezy after 18Z increasing to 10-20 knots with gusts to 30 knots. && .STO WATCHES/WARNINGS/ADVISORIES... Wind Advisory from midnight tonight to 6 PM PDT Sunday for Carquinez Strait and Delta-Central Sacramento Valley-Clear Lake/Southern Lake County-Mountains Southwestern Shasta County to Northern Lake County-Northern Sacramento Valley-Northern San Joaquin Valley-Southern Sacramento Valley. Fire Weather Watch from this evening through Monday morning for Carquinez Strait and Delta-Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Eastern Mendocino NF-Lake County Portion of Lake-Napa-Sonoma Unit-Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft-Northern San Joaquin Valley in San Joaquin and Stanislaus Counties Below 1000 ft-Southern Sacramento Valley in Yolo-Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 2:20 AM PDT | Wind Advisory | STO | 40 hr |
Nearby
Red Flag Warnings in California, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.